Louisiana, 2011Hail and Damaging Winds in Louisiana, April 15, 2011
April 15, 2011 · NWS SHV · 7 events in 5 counties and zones
A strong upper level trough of low pressure moved into the southern plains, producing strong lift across portions of the Middle Red River Valley of Southeast Oklahoma, Northeast Texas and Southwest Arkansas and Northwest Louisiana. A dryline pushed into Eastern Oklahoma and Northeast Texas during the late afternoon and evening hours of April 14th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level trough of low pressure moved into the southern plains, producing strong lift across portions of the Middle Red River Valley of Southeast Oklahoma, Northeast Texas and Southwest Arkansas and Northwest Louisiana. A dryline pushed into Eastern Oklahoma and Northeast Texas during the late afternoon and evening hours of April 14th. The atmosphere was moderately unstable across the region and the environment was conducive for supercells to develop. A few of these storms developed, producing a few tornadoes across McCurtain County with large hail and damaging wind gusts noted across the remainder of the region. This activity continued into the early morning hours of April 15th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 14, 10:42 PM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 14, 10:42 PM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1142 PM CDT THU APR 14 2011
.UPDATE...
SEVERE THUNDERSTORM 138 IS NOW IN EFFECT FOR MUCH OF EAST TEXAS
AND PORTIONS OF NORTH LOUISIANA AS A COLD FRONT PUSHES SOUTHEAST
FROM OKLAHOMA AND NORTH-CENTRAL TEXAS ACROSS THE FOUR STATE
REGION. CHARACTERISTICS OF THIS LINE OF CONVECTION INCLUDE BOWING
SEGMENTS WITH DAMAGING WINDS AS WELL AS ISOLATED TORNADOES. EXPECTING
THIS CONVECTIVE LINE TO CONTINUE EASTWARD OVERNIGHT WITH SEVERE
THREAT CONTINUING. /05/
&&
.PREV DISCUSSION... /ISSUED 939 PM CDT THU APR 14 2011/
DISCUSSION...
DRYLINE/COLD FRONT APPARENT ON RADAR IMAGERY AS A LINE OF
THUNDERSTORMS EXTENDING FROM NEAR TULSA OKLAHOMA TO MINERAL WELLS
TEXAS...QUICKLY MOVING EAST TOWARD THE FOUR STATE REGION.
TORNADO WATCH 135 IS NOW IN EFFECT THROUGH 4 AM FOR PORTIONS OF
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHERN ARKANSAS.
LATEST UPPER AIR SOUNDING FROM KSHV INDICATES A VERY UNSTABLE
AIRMASS. CONTRIBUTING FACTORS FOR STRONG TO SEVERE CONVECTION
INCLUDE LIFTED INDEX VALUES AROUND -5...CAPE VALUES NEAR 2000
J/KG...AND STEEP LAPSE RATES. HOWEVER...MID-LEVEL CAP REMAINS AN
INHIBITING FACTOR. ASSUMING THE INVERSION MANAGES TO
BREAK...CONVECTION COULD STRETCH FURTHER SOUTH INTO NORTH
LOUISIANA. OTHERWISE...EXPECTING THE SEVERE WEATHER THREAT TO
REMAIN PRIMARILY NORTH OF INTERSTATE 20.
OTHERWISE...FORECAST LOOKS ON TRACK WITH A LAKE WIND ADVISORY ALSO
IN EFFECT FOR FRIDAY.
AVIATION...
VFR FLIGHT CONDITIONS AREAWIDE THIS EVENING. HOWEVER WITH TSTMS
CURRENTLY OCCURRING TO THE WEST AND NORTH OF THE FOUR STATE REGION...
EXPECT FLIGHT CONDITIONS TO DETERIORATE AFTER 03Z FROM THE NORTHWEST.
ALSO...WITH STRONG SOUTHERLY LOW LEVEL WIND...MVFR CIGS WILL RETURN
TO MUCH OF THE AREA AFTER 06Z. BY 09Z...A COLD FRONT AND DRYLINE
WILL MOVE INTO THE REGION FROM THE WEST...SHIFTING SURFACE WINDS TO
THE WEST AND NORTHWEST...ENDING THE CONVECTION...AND RETURNING
FLIGHT CONDITIONS TO VFR. THE FRONT WILL REACH A MLU TO LFK LINE BY
15Z. WESTERLY WIND WILL INCREASE AFTER 15Z...REACHING 20 KTS WITH
GUST TO 30 KTS...CONTINUING UNTIL 16/00Z. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 63 76 49 74 48 / 60 20 10 10 10
MLU 66 80 48 73 47 / 40 30 10 10 10
DEQ 55 71 41 71 40 / 60 20 10 10 10
TXK 60 74 44 71 47 / 60 20 10 10 10
ELD 61 75 46 71 44 / 60 30 10 10 10
TYR 58 75 47 75 50 / 60 10 10 10 10
GGG 61 76 47 74 47 / 60 20 10 10 10
LFK 64 81 47 77 48 / 30 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 10 AM TO 8 PM CDT FRIDAY FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY FROM 10 AM TO 8 PM CDT FRIDAY FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
RED FLAG WARNING FROM 1 PM TO 7 PM CDT FRIDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY FROM 10 AM TO 8 PM CDT FRIDAY FOR THE
FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY FROM 10 AM TO 8 PM CDT FRIDAY FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
RED FLAG WARNING FROM 10 AM TO 7 PM CDT FRIDAY FOR THE FOLLOWING
ZONES: TXZ124>126-136>138-149>153-165>167.
&&
05/14Hazardous weather outlook, Apr 14, 10:58 AM CST, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 AM CDT THU APR 14 2011
ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-151200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-
1158 AM CDT THU APR 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND CONTINUE INTO THIS EVENING. A STRONG UPPER LOW WILL
MOVE OVER THE AREA TONIGHT. IN ADDITION...A SURFACE LOW MAY
DEVELOP OVER THE I-30 CORRIDOR THIS EVENING...WHICH WOULD ENHANCE
THE TORNADO THREAT. THEN...LATER IN THE EVENING...AS THE DRYLINE
AND COLD FRONT PUSH EASTWARD...MORE THUNDERSTORMS WILL
DEVELOP...SOME WITH LARGE HAIL OR BOWING SEGMENTS CAPABLE OF
PRODUCING DAMAGING WINDS. THE THREAT SHOULD BE COMING TO AN END
AFTER MIDNIGHT AS DRIER AND MORE STABLE AIR SPREADS IN FROM THE
WEST.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A FEW THUNDERSTORMS MAY LINGER EARLY FRIDAY MAINLY OVER SOUTH
ARKANSAS. OTHERWISE...THE NEXT CHANCE FOR THUNDERSTORMS WILL BE
EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS WILL BE NEEDED LATE THIS AFTERNOON AND
CONTINUING INTO TONIGHT.
ARZ072-073-LAZ001>006-010>014-TXZ124>126-136>138-150-151-151200-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-WOOD-UPSHUR-
MARION-SMITH-GREGG-HARRISON-RUSK-PANOLA-
1158 AM CDT THU APR 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A DRYLINE AND COLD FRONT WILL PUSH EASTWARD THIS EVENING AND
OVERNIGHT PRODUCING STRONG TO POSSIBLY SEVERE THUNDERSTORMS...SOME
WITH LARGE HAIL OR BOWING SEGMENTS CAPABLE OF PRODUCING DAMAGING
WINDS. THE THREAT SHOULD BE COMING TO AN AROUND DAYBREAK AS DRIER
AND MORE STABLE AIR SPREADS IN FROM THE WEST.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A FEW THUNDERSTORMS MAY LINGER EARLY FRIDAY MAINLY OVER SOUTH
ARKANSAS AND NORTH LOUISIANA. OTHERWISE...THE NEXT CHANCE FOR
THUNDERSTORMS WILL BE EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS MAY BE NEEDED THIS EVENING AND TONIGHT.
LAZ017>022-TXZ149-152-153-165>167-151200-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CHEROKEE-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1158 AM CDT THU APR 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS WILL BE DEVELOPING ALONG A DRYLINE AND COLD FRONT
OVERNIGHT. HOW FAR SOUTH THE DEVELOPING LINE MAY EXTEND IS STILL
UNCERTAIN...BUT THE CHANCE FOR THUNDERSTORMS WILL BE DIMINISHING
DURING THE EARLY PART OF FRIDAY MORNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A FEW THUNDERSTORMS MAY LINGER EARLY FRIDAY MAINLY OVER LOUISIANA.
OTHERWISE...THE NEXT CHANCE FOR THUNDERSTORMS WILL BE EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT.
09
In the hours before
Local storm report, Apr 14, 10:19 PM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1119 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM HAIL WATSON 34.43N 94.55W
04/14/2011 E1.00 INCH MCCURTAIN OK FIRE DEPT/RESCUE
&&
MHEMINGWSpecial weather statement, Apr 15, 12:37 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
137 AM CDT FRI APR 15 2011
TXZ136-137-149-150-150715-
CHEROKEE-GREGG-RUSK-SMITH-
137 AM CDT FRI APR 15 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
SMITH...GREGG...RUSK AND CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
ARP...BULLARD...HENDERSON...JACKSONVILLE...JOINERVILLE...
KILGORE...MIXON...MOUNT SELMAN...NEW LONDON...NEW SALEM...
OVERTON...PONTA...REESE...TROUP...TURNERTOWN...TYLER AND
WHITEHOUSE...
AT 136 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES WEST OF FRANKSTON...OR 21
MILES NORTH OF PALESTINE...MOVING EAST AT 45 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
05Special weather statement, Apr 15, 12:55 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
155 AM CDT FRI APR 15 2011
ARZ061-071>073-150800-
COLUMBIA-LAFAYETTE-NEVADA-UNION-
155 AM CDT FRI APR 15 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN SOUTHWEST ARKANSAS...
NEVADA...COLUMBIA AND LAFAYETTE...
INCLUDING THE FOLLOWING LOCATIONS...
ATLANTA...BLUFF CITY...BRADLEY...BUCKNER...BUSSEY...EMERSON...
MACEDONIA...MAGNOLIA...MCNEIL...MOUNT HOLLY...ROSSTON...
SMITHLAND...STAMPS...TAYLOR...VILLAGE...WALDO AND WILLISVILLE...
AT 151 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTH OF BUCKNER...OR 8 MILES
NORTHEAST OF STAMPS...MOVING EAST AT 55 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
05Thunderstorm Wind, Caddo
- When
- April 15, 1:30 AM CST
- Where
- Caddo County, 0.9 mi NE of Blanchard
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 32.590, -93.870
A tree was downed near the Hwy. 71 and Hwy. 1 split near Blanchard, Louisiana.
Thunderstorm Wind, Webster
- When
- April 15, 1:35 AM CST
- Where
- Webster County, 2.37 mi SSE of Springhill
- Measured
- 52 kt (60 mph) estimated gust
- Injuries
- 0 direct, 2 indirect
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.970, -93.450
Numerous power lines and light poles were downed in the Cullen, Louisiana area. Two men were traveling on U.S. 371 at South Arkansas Street when their vehicle encountered a power line draped across the roadway. The impact of the vehicle and the power line separated the roof from the truck as the vehicle came to rest on the shoulder of the road. Both men suffered significant injuries.
Thunderstorm Wind, Webster
- When
- April 15, 1:55 AM CST
- Where
- Webster County, 0.9 mi NE of Shongaloo
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.940, -93.290
Trees were downed in the Shongaloo, Louisiana community, partially covering roadways in town.
Hail, Bossier
- When
- April 15, 2:00 AM CST to 2:02 AM CST
- Where
- Bossier County, 0.58 mi W of Haughton
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.530, -93.510
Hail occurred along Hwy. 80 and lasted nearly two minutes.
Thunderstorm Wind, Union
- When
- April 15, 4:06 AM CST
- Where
- Union County, 3.65 mi SSE of Bayou D Arbonne Lake
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.700, -92.400
A tree was downed near Farmerville, Louisiana.
Hail, Ouachita
- When
- April 15, 5:30 AM CST
- Where
- Ouachita County, 0.9 mi SW of Lakeshore
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.510, -92.080
Reported near the University of Louisiana Monroe campus.
Hail, Ouachita
- When
- April 15, 5:30 AM CST
- Where
- Ouachita County, Monroe
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.500, -92.120
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Alabama, April 15, 20114 deaths · 10 injured · $38 million · EF3 · 63 events
- Tornadoes and Hail in Alabama, April 15 to 16, 20113 deaths · 4 injured · $19 million · EF3 · 38 events
- Tornadoes and Hail in Mississippi, April 15, 20111 death · 25 injured · $11 million · EF3 · 5 events
- Tornadoes and Flash Flooding in Mississippi, April 15, 201117 injured · $26 million · EF3 · 111 events
- Tornadoes and Flash Flooding in Virginia, April 15 to 16, 20111 death · 5 injured · $1.1 million · EF2 · 46 events
- Winter Weather in South Dakota, April 15, 20112 deaths · 1 injured · 1 event
- Wildfire in Texas, April 15 to 24, 20111 death · 6 injured · $1.2 million · 8 events
- Tornadoes and Flash Flooding in Georgia, April 15 to 16, 2011$14 million · EF1 · 44 events
- Hail and Damaging Winds in Arkansas, April 15, 20111 death · 1 injured · 1 in hail · 4 events
- Tornadoes and Flash Flood in Illinois, April 15, 20111 injured · $793,000 · EF1 · 20 events
- Tornadoes and Hail in Kentucky, April 15, 2011$88,000 · EF1 · 17 events
- Wildfire and Strong Wind in Texas, April 15, 2011$316,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 285824, 285811, 285813, 285830, 285821, 285823, 285827.